Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Green Bay, WI

June 12, 2008Brown County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 12, 2008, 6:53 PM CDT for Brown County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 6:53 PM CDT (23:53 UTC)
Expired
Jun 12, 2008, 7:44 PM CDT
In force
51 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Brown County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:00 PM CDTTSTM WND DMGAllouez, WIROAD SIGN DAMAGE. LARGE ROAD SIGNS BLOWN OFF ANCHORING POLES AT HWY 172 AND FOX RIVER.
Jun 12, 7:00 PM CDTTSTM WND DMGDe Pere, WIONE SQUARE FOOT SIGN BLOWN OVER AND POST BROKEN AT DICKINSON AND GV ROADS.
Jun 12, 7:09 PM CDTTSTM WND DMGDenmark, WI8-10 INCH TREE LIMBS DOWNED ACROSS PHONE LINES ON THE 400 BLOCK OF DE PERE STREET.
Jun 12, 7:24 PM CDTTSTM WND DMGStangelville, WI4-5 INCH DEAD TREE LIMBS DOWNED ACROSS ROAD 2.5 MILES SOUTH OF TOWN.
Jun 12, 7:34 PM CDTTSTM WND DMG1 Se Ellisville, WITREE DOWNED. 3 MILES EAST OF COUNTY ROAD AB ON HWY 29.
Jun 12, 7:36 PM CDTTSTM WND DMGDyckesville, WI5 INCH DIAMETER MAPLE TREE DOWNED AT COUNTY LINE ROAD AND WATERS WAY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 122353
SVRGRB
WIC009-061-071-130100-
/O.NEW.KGRB.SV.W.0038.080612T2353Z-080613T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
  BROWN COUNTY IN NORTHEAST WISCONSIN...
  KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 800 PM CDT

* AT 649 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH...ROUGHLY ALONG A LINE EXTENDING FROM GREEN BAY TO
  CLEVELAND..AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALGOMA...TWO CREEKS...LUXEMBURG...KEWAUNEE AND DENMARK

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4453 8746 4433 8752 4421 8748 4417 8750
      4414 8802 4467 8818 4467 8796 4463 8798
      4459 8796 4456 8800 4455 8794 4463 8787
      4468 8775 4468 8736
TIME...MOT...LOC 2353Z 259DEG 63KT 4448 8801 4396 8750

$$

HELMAN
2 follow-up statements
000 
WWUS53 KGRB 130021
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 PM CDT THU JUN 12 2008

WIC009-130031-
/O.CAN.KGRB.SV.W.0038.000000T0000Z-080613T0100Z/
BROWN-
721 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...

SEVERE STORMS HAVE MOVED EAST OF THE AREA.

LAT...LON 4453 8746 4433 8752 4429 8752 4421 8748
      4417 8750 4417 8781 4433 8777 4462 8777
      4467 8774 4468 8775 4468 8736
TIME...MOT...LOC 0021Z 259DEG 63KT 4457 8734 4405 8683

$$

WIC061-071-130100-
/O.CON.KGRB.SV.W.0038.000000T0000Z-080613T0100Z/
KEWAUNEE-MANITOWOC-
721 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MANITOWOC AND KEWAUNEE COUNTIES...

AT 719 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH...ROUGHLY ALONG A LINE EXTENDING FROM ALGOMA TO 22 MILES WEST OF 
LUDINGTON..AND MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM 
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4453 8746 4433 8752 4429 8752 4421 8748
      4417 8750 4417 8781 4433 8777 4462 8777
      4467 8774 4468 8775 4468 8736
TIME...MOT...LOC 0021Z 259DEG 63KT 4457 8734 4405 8683

$$

HELMAN
000 
WWUS53 KGRB 130044
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT THU JUN 12 2008

WIC061-071-130054-
/O.CAN.KGRB.SV.W.0038.000000T0000Z-080613T0100Z/
KEWAUNEE-MANITOWOC-
744 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MANITOWOC AND
KEWAUNEE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

LAT...LON 4453 8746 4433 8752 4429 8752 4421 8748
      4417 8750 4417 8781 4433 8777 4462 8777
      4467 8774 4468 8775 4468 8736
TIME...MOT...LOC 0044Z 259DEG 63KT 4465 8679 4412 8628

$$

HELMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:37 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 12, 3:37 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT THU JUN 12 2008

.SHORT TERM...TODAY THROUGH FRIDAY...MAIN CONCERNS CONTINUE TO BE
ON THE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING.

UPPER LOW TO LIFT TO THE NORTHWEST INTO THE LAKE WINNEPEG
AREA...SOUTHWEST FLOW CONTINUES OVER AREA. EARLY MORNING MCS
PASSED THROUGH CWA MID MORNING...WITH QUARTER TO HALF INCH
REPORTS. LINGERING CLOUDINESS HAS HELD DOWN TEMPS AND INSTABILITY
OVER AREA WITH NEW DEVELOPMENT FORMING ALONG COLD FRONT OVER NE
IOWA/SW WI....EXTENDING EAST ALONG WARM FRONT OVER SOUTHERN WI.
STORMS SHIFTING NORTHEAST...THOUGH TEND TO WEAKEN AS THEY MOVE
NORTH AWAY FROM BOUNDARY. CONTINUE TO EXPECT HEAVY RAIN OVER THIS
PART OF STATE...THOUGH HEAVIEST RAIN TO ONCE AGAIN SKIRT TO THE
SOUTH OF THE CWA. EARLIER DROPPED FLASH FLOOD WATCH THINKING
MOVEMENT OF STORMS WOULD NOT ALLOW US TO MEET FF GUIDANCE
VALUES...THOUGH 1 TO 2 INCHES LOCALLY MORE POSSIBLE...LEADING TO
MORE AREAL OR URBAN/SMALL STREAM TYPE FLOODING.

FRONT TO PASS TONIGHT...THOUGH MODELS INDICATE ANOTHER WAVE
LIFTING NORTH ALONG FRONT. HAS SUPPORT FROM RRQ OF JET LIFTING
NORTH.  HAVE BUMPED POPS UP SLIGHTLY FOR FRI AFTERNOON.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.
CHANCE OF PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF
THE FORECAST.

MODELS FORECAST A BROAD MID LEVEL TROUGH OVER THE NORTH-CENTRAL
CONUS BY FRIDAY NIGHT. FLOW THEN BECOMES MORE ZONAL IN THE BASE
OF THE TROUGH BEFORE ANOTHER SHARP SHORT WAVE PASSES TO THE EAST.
THIS SITUATION MAKES IT DIFFICULT NOT TO PUT AT LEAST SLIGHT
CHANCE POPS INTO THE FORECAST GRIDS FOR SOME PORTION OF THE CWA
THROUGH MONDAY.

A LARGE SURFACE HIGH IS FORECAST TO MAKE ITS WAY INTO THE
REGION MONDAY NIGHT AND SLOWLY PUSH TO THE EAST. A LOW AMPLITUDE
RIDGE IN THE WESTERN CONUS IS EXPECTED TO SHARPEN AS IT MOVES
TOWARD THE STATE. HAVE LEFT OUT ANY MENTION OF PRECIPITATION
THROUGH THE END OF THE FORECAST PERIOD. TRIED TO MESH FORECAST GRIDS
WITH ADJACENT GRIDS AND FOLLOWED HPC GUIDANCES AS MUCH AS POSSIBLE.
&&

.AVIATION...CONTINUED SHOWER AND THUNDERSTORM ACTIVITY WILL LEAD
TO WDSPD MVFR/IFR CIGS THROUGH THE EVENING. ANY CLEARING
TONIGHT...WITH LINGERING MOISTURE...TO LEAD TO SOME PATCHY LIFR
CIGS/VSBY.  IMPROVEMENT EXPECTED FOR FRI WITH MAINLY VFR CONDITIONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Jun 12, 3:50 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT THU JUN 12 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
350 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING.
HEAVY RAINFALL IS POSSIBLE...WITH SOME LOCALIZED STREET AND
LOW LAND FLOODING POSSIBLE. A FEW STORMS MAY PRODUCE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM
SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND
TONIGHT...THOUGH REPORTS OF ANY FLOODING WOULD BE APPRECIATED.

LMZ521-522-541>543-131745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
350 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
HEAVY RAINFALL AND STRONG WINDS WILL BE THE PRIMARY THREATS
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM
SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

In the hours before

Local storm report, Jun 12, 6:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     FLASH FLOOD      NEW HOLSTEIN            43.95N 88.08W
06/12/2008                   CALUMET            WI   AMATEUR RADIO

            6 INCHES OF WATER OVER STREET AT HWY 57 AND CALUMET.

&&

BERSCH
Local storm report, Jun 12, 6:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      STOCKBRIDGE             44.06N 88.30W
06/12/2008                   CALUMET            WI   TRAINED SPOTTER

            FLOODING IN DOWNTOWN STOCKBRIDGE. 3-6 INCHES OF WATER
            OVER ROADS.

&&

BERSCH
Local storm report, Jun 12, 6:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      QUINNEY                 44.01N 88.30W
06/12/2008                   CALUMET            WI   TRAINED SPOTTER

            NORTHBOUND HWY 55 ARE COVERED IN WATER. TRAFFIC MOVING
            VERY SLOWLY.

&&

BERSCH
Local storm report, Jun 12, 6:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
640 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     FLASH FLOOD      NEENAH                  44.18N 88.44W
06/12/2008                   WINNEBAGO          WI   AMATEUR RADIO

            6-8 INCHES OF STANDING WATER ON GREEN BAY ROAD.

&&

BERSCH
Local storm report, Jun 12, 6:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HEAVY RAIN       CHILTON                 44.03N 88.16W
06/12/2008  M1.30 INCH       CALUMET            WI   AMATEUR RADIO

            SINCE 6PM.

&&

BERSCH
Local storm report, Jun 12, 6:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     FLASH FLOOD      OSHKOSH                 44.01N 88.55W
06/12/2008                   WINNEBAGO          WI   AMATEUR RADIO

            3 FEET OF WATER ON ROAD AT US 45 AND CAMERON COURT.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:50 AM CDTRiver Flood AdvisoryGRBOutagamie, Winnebago3 days
Jun 12, 4:22 PM CDTAreal Flood AdvisoryGRBWaushara, Winnebago96 min
Jun 12, 4:34 PM CDTSevere Thunderstorm WarningGRBWinnebago56 min
Jun 12, 5:01 PM CDTFlash Flood WarningGRBWinnebago4 hr
Jun 12, 5:02 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc47 min
Jun 12, 5:15 PM CDTSpecial Marine WarningGRB2 hr
Jun 12, 5:23 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano24 min
Jun 12, 5:39 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette, Oconto49 min
Jun 12, 5:42 PM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc3 hr
Jun 12, 6:19 PM CDTFlash Flood WarningGRBCalumet3 hr
Jun 12, 6:30 PM CDTFlash Flood WarningGRBManitowoc3 hr
Jun 12, 6:35 PM CDTTornado WarningGRBManitowoc40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.